Personal Question About Anti Depressants?

Discussion in 'Postnatal Questions' started by DebbieM, Oct 1, 2008.

  1. DebbieM

    DebbieM Well-Known Member

    Joined:
    Jun 22, 2007
    Messages:
    6,195
    Likes Received:
    0
    Bit of an personal and embarrassing question but here we go....

    I have a friend who is taking Sertaline for PND and she has said that she thinks it is stopping her from reaching the Big 'O' when BD'ing with hubby.

    Is this normal? Has anyone else experienced it at all? Will it change and will things get better in that department? I said I would ask here as I know some others here are on this. Will also post in PND support thread.

    Thank you muchly ladies xxxx
     
  2. cloud9

    cloud9 Well-Known Member

    Joined:
    Sep 16, 2006
    Messages:
    4,507
    Likes Received:
    0
    yes and yes effects can reduce in time....once she gets used to it..if it is a prolem for her she can always go back aand talk about changing
     
  3. JoAnn&Aimee

    JoAnn&Aimee Well-Known Member

    Joined:
    Jan 10, 2008
    Messages:
    1,996
    Likes Received:
    0
    I've been on sertaline for 2 years and I found it has some awful side effects, lack of sex drive is the main one for me. I stopped taking it for about 7 months during the pregnancy but my sex drive didn't return.

    Everyone reacts differently. Things could return to normal for her once her body gets used to the meds.
     
  4. badgergirl

    badgergirl Well-Known Member

    Joined:
    May 1, 2008
    Messages:
    341
    Likes Received:
    0
    I took prozac a few years ago for depression, and yeah, it was a MASSIVE issue - I could never get 'there' no matter how much I tried, he tried, we tried, etc.

    I finally managed after about 6 months on the damn things, but it took about 45 minutes with a vibrator, and a lot of determination, which took away from it really.

    It never stopped me enjoying it...it still felt nice - just without the big hurrah at the end!
     
  5. trixipaws

    trixipaws Well-Known Member

    Joined:
    Oct 13, 2006
    Messages:
    13,599
    Likes Received:
    0
    im on prozac, and i have been before, and yes it does cause problems achieving orgasm. u can work on it tho and reverse it. i am surrently applying the same method as used by those unfortunate women who cannot reach orgasm thru sex (and are not on anti-d's) which is to get familiar with them thru masturbation first!

    my boyf is THE BEST lover but as expected since iv gone on prozac i havent been able to O with him. they have a sort of numbing effect on pleasure down there.

    i have been able to get off a couple times (first time was the most difficult) but i had to be really quite rough to achieve it and tbh the point where rough enough becomes painful and spoils the whole thing is such a sensitive point that i really think anyone else wouldnt be able to do it coz they cant feel the pleasure/pain, iykwim? i mean if he did it he wouldnt realise if he was being TOO rough and we all kno too rough just hurts. and when its difficult to O in the first place any pain is just gonna give u no chance!

    so, it is getting easier, and im gonna work on it (when i can find the time! :roll: ) until its relatively easy once again then i can enjoy sex as much as i could before.

    this is my advice, not one for the prudish lol but i hope yr friend finds it useful! x x x
     
  6. trixipaws

    trixipaws Well-Known Member

    Joined:
    Oct 13, 2006
    Messages:
    13,599
    Likes Received:
    0
    ooh yes and i forgot to say, i researched on wikipedia and apparently there is a drug called amantadine which can reduce this side effect in some people. my doc didnt kno of this but he said if i can show him the info if he believes it is reliable then he is happy to prescribe it for me!!! idk if he trusts wiki yet tho lol im seeing him next week will let u kno how it goes
     
  7. suzie1011

    suzie1011 Well-Known Member

    Joined:
    Sep 29, 2008
    Messages:
    276
    Likes Received:
    0
    i was on fluoxatine and it was a big issue and i totally lost my sex drive ( which is sooo unlike me :lol: ), im now on citalopram and find it alot easier although it takes longer to get there than normal. this is a common side effect for women on most types of anti-depressants
     
  8. leckershell

    leckershell Well-Known Member

    Joined:
    Dec 25, 2006
    Messages:
    6,947
    Likes Received:
    0
    I'm glad I read this, I won't be taking my floxetines now :talkhand:

    x

    genuinely, thank you for being honest!! :)
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice